Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 154, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 6, 2019, 3:25 PM CDT for 4 counties in Texas. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2019, 3:25 PM CDT (20:25 UTC)
- Expired
- Jun 6, 2019, 4:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bastrop County, TX, Lee County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 31 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 3:31 PM CDT | HAIL 1 | 4 Ssw Pflugerville, TX | PARMER AT DESSAU. |
| Jun 6, 3:37 PM CDT | HAIL 0.7 | 2 N Manor, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649
WUUS54 KEWX 062025
SVREWX
TXC021-287-453-491-062130-
/O.NEW.KEWX.SV.W.0154.190606T2025Z-190606T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
325 PM CDT Thu Jun 6 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southeastern Williamson County in south central Texas...
Northeastern Travis County in south central Texas...
North central Bastrop County in south central Texas...
Northwestern Lee County in south central Texas...
* Until 430 PM CDT.
* At 325 PM CDT, a severe thunderstorm was located near Manor, or
near Pflugerville, moving east at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Austin, Pflugerville, Taylor, Elgin, Windemere, Hutto, Manor,
Thrall, Coupland, Knobb Springs, Rices Crossing, Blue, Beyarsville,
Wells Branch, Noack, Sandoval and Butler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3049 9716 3047 9716 3046 9715 3035 9709
3025 9769 3043 9775 3066 9725
TIME...MOT...LOC 2025Z 252DEG 27KT 3037 9762
HAIL...1.00IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:39 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 6, 2:39 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 239 PM CDT Thu Jun 6 2019 .SHORT TERM (Tonight through Friday Night)... Convection has develop across the Hill Country this afternoon as convective inhibition eroded and convective temperatures where reached. The convection has developed in a weak low level convergent zone. This activity is expected to move east into portions of the I-35 corridor between San Antonio and Austin through the remainder of the afternoon and early evening, then east of the I-35 corridor mid evening. Forecast soundings indicate steep mid level lapse rates of around 7 degC/km yielding SBCAPE and MLCAPE values in excess of 3000 J/kg. Inverted V sounding also evident, indicating DCAPE values of around 1300 J/kg. Deep layer shear values, of nearly 40kts will be present. So initially supercellular mode will continue across the Hill Country and into the I-35 corridor. Over time cold-pool development may lead to development of a broken complex east of I-35 and I-37, with the severe wind threat becoming the main issue this evening. A Severe Thunderstorm Watch has been issued for portions of the Hill Country and along and east of I-35 through 10 PM. In terms of flash flooding potential, the overall quick speed of the system should mitigate widespread concerns. Nevertheless, isolated heavier downpours could lead to very localized flash flooding concerns. Convection should move east and south of the area overnight. Warm and dry conditions are forecast for Friday. && .LONG TERM (Saturday through Thursday)... A ridge will build over South Central Texas over the weekend leading to very warm temperatures. Temperatures in the mid and upper 90s are forecast over the Hill Country and Central Texas, upper 90s to 102 around the San Antonio metro and southeast, and 100 to 107 along the Rio Grande. With recent rainfall, near surface moisture will keep heat index values elevated, into Heat Advisory criteria for several locations. A Heat Advisory will likely be needed for a portion of the area. A trough moving through the Central Plains Sunday night into Monday will weaken the ridge from the north. This will allow a cold front to enter the region, bringing a chance of showers and thunderstorms and cooler temperatures. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 72 93 72 96 75 / 20 0 0 0 0 Austin Bergstrom Intl Airport 71 94 71 95 73 / 20 - 0 0 0 New Braunfels Muni Airport 71 96 71 97 74 / 20 0 0 0 0 Burnet Muni Airport 68 91 69 95 74 / 10 0 0 0 0 Del Rio Intl Airport 72 100 75 102 78 / 0 0 0 0 0 Georgetown Muni Airport 69 92 69 95 73 / 20 - 0 0 0 Hondo Muni Airport 70 101 73 101 75 / 0 0 0 0 0 San Marcos Muni Airport 70 96 71 97 73 / 20 - 0 0 0 La Grange - Fayette Regional 74 95 72 96 74 / 20 10 0 0 0 San Antonio Intl Airport 74 98 74 98 77 / 20 0 0 0 0 Stinson Muni Airport 75 98 75 100 77 / 20 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...17 Short-Term/Long-Term...Runyen Public Service/Data Collection...33
Hazardous weather outlook, Jun 6, 2:42 PM CDT, 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 242 PM CDT Thu Jun 6 2019 TXZ171>173-183>194-202>209-217>225-228-071945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 242 PM CDT Thu Jun 6 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. There is currently a slight to enhanced risk for scattered severe storms this afternoon through the early evening across the Hill Country and along and east of the I-35 corridor. Quarter to golfball sized hail and damaging winds gusts in excess of 60 mph will be the main threats with any severe storms. A Severe Thunderstorm Watch has been issued through 10 PM this evening. Also, isolated pockets of heavy rainfall leading to localized flash flooding will be possible from the stronger storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hot and humid conditions are expected over the area Friday through Sunday. Heat indices are forecast to reach 105 to 110 degrees across many areas Saturday and Sunday, with slightly lower values expected over the Hill Country. A heat advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter reports may be needed this afternoon.
In the hours before
Special weather statement, Jun 6, 2:38 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
238 PM CDT Thu Jun 6 2019
TXZ190>192-062030-
Blanco TX-Hays TX-Travis TX-
238 PM CDT Thu Jun 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAYS...WEST CENTRAL
TRAVIS AND NORTHEASTERN BLANCO COUNTIES UNTIL 330 PM CDT...
At 238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Johnson City, or 11 miles south of Round Mountain, moving east at 25
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dripping Springs, Round Mountain, Johnson City, Henly, Pedernales
Falls State Park and Cypress Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3047 9808 3018 9806 3021 9841 3040 9844
3045 9820 3043 9813 3047 9810
TIME...MOT...LOC 1938Z 265DEG 22KT 3027 9835Special weather statement, Jun 6, 3:05 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 305 PM CDT Thu Jun 6 2019 TXZ172-173-190-192-062045- Blanco TX-Williamson TX-Burnet TX-Travis TX- 305 PM CDT Thu Jun 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON... NORTHWESTERN TRAVIS...NORTHEASTERN BLANCO AND SOUTH CENTRAL BURNET COUNTIES UNTIL 345 PM CDT... At 305 PM CDT, Doppler radar was tracking a strong thunderstorm near Spicewood, or 8 miles east of Round Mountain, moving east at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Anderson Mill, Serenada, Windemere, Leander, Lakeway, Lago Vista, Hudson Bend, Liberty Hill, Spicewood, Georgetown Dam, Smithwick, Mansfield Dam, Jonestown, Briarcliff and Point Venture. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3035 9822 3055 9826 3072 9766 3042 9764 TIME...MOT...LOC 2005Z 261DEG 28KT 3045 9820
Local storm report, Jun 6, 3:07 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
307 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL SUNSET VALLEY 30.23N 97.80W
06/06/2019 E0.75 INCH TRAVIS TX TRAINED SPOTTER
&&
CVPLocal storm report, Jun 6, 3:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
310 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 3 NW MCKINNEY FALLS STA 30.21N 97.75W
06/06/2019 E0.70 INCH TRAVIS TX PUBLIC
DIME SIZED HAIL AT SH71 AND IH35.
&&
CVPLocal storm report, Jun 6, 3:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
314 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 3 E SUNSET VALLEY 30.23N 97.75W
06/06/2019 E0.75 INCH TRAVIS TX EMERGENCY MNGR
PENNY SIZED HAIL AT ST. EDWARDS UNIVERSITY.
&&
CVPLocal storm report, Jun 6, 3:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
322 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 5 NNE AUSTIN 30.34N 97.70W
06/06/2019 E0.70 INCH TRAVIS TX PUBLIC
IH-35 AT 183.
&&
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:03 AM CDT | Special Weather Statement | EWX | Llano | 42 min |
| Jun 6, 1:04 AM CDT | Special Weather Statement | EWX | Gillespie | 41 min |
| Jun 6, 1:09 AM CDT | Special Weather Statement | EWX | Burnet, Llano | 51 min |
| Jun 6, 1:20 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 40 min |
| Jun 6, 1:40 AM CDT | Special Weather Statement | EWX | Dimmit | 35 min |
| Jun 6, 1:57 AM CDT | Special Weather Statement | EWX | Comal, Hays, Kendall, Travis | 48 min |
| Jun 6, 2:14 AM CDT | Special Weather Statement | EWX | Bandera | 46 min |
| Jun 6, 12:57 PM CDT | Special Weather Statement | EWX | Kendall | 48 min |
| Jun 6, 1:35 PM CDT | Special Weather Statement | EWX | Kendall | 40 min |
| Jun 6, 1:42 PM CDT | Special Weather Statement | EWX | Kendall | 48 min |
| Jun 6, 1:45 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 60 min |
| Jun 6, 2:13 PM CDT | Special Weather Statement | EWX | Kendall | 47 min |
| Jun 6, 2:29 PM CDT | Special Weather Statement | EWX | Travis | 46 min |
| Jun 6, 2:38 PM CDT | Special Weather Statement | EWX | Blanco | 52 min |
| Jun 6, 2:49 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 56 min |
| Jun 6, 3:05 PM CDT | Special Weather Statement | EWX | Williamson | 40 min |
| Jun 6, 3:29 PM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
| Jun 6, 3:38 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 67 min |
| Jun 6, 3:45 PM CDT | Special Weather Statement | EWX | Comal | 45 min |
| Jun 6, 3:50 PM CDT | Special Weather Statement | EWX | Williamson | 40 min |
| Jun 6, 3:51 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 54 min |
| Jun 6, 4:11 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 64 min |
| Jun 6, 4:21 PM CDT | Special Weather Statement | EWX | Guadalupe | 39 min |
| Jun 6, 4:32 PM CDT | Special Weather Statement | EWX | Travis | 43 min |
| Jun 6, 4:42 PM CDT | Special Weather Statement | EWX | Fayette | 48 min |
| Jun 6, 4:45 PM CDT | Special Weather Statement | EWX | Comal | 45 min |
| Jun 6, 4:49 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 15 min |
| Jun 6, 4:59 PM CDT | Special Weather Statement | EWX | Guadalupe | 46 min |
| Jun 6, 4:59 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 61 min |
| Jun 6, 5:05 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 55 min |
| Jun 6, 5:11 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 19 min |
| Jun 6, 5:23 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 52 min |
| Jun 6, 5:25 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 2 hr |
| Jun 6, 5:30 PM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 45 min |
| Jun 6, 5:42 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 63 min |
| Jun 6, 5:42 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe, Karnes, Wilson | 63 min |
| Jun 6, 5:47 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 35 min |
| Jun 6, 6:07 PM CDT | Special Weather Statement | EWX | Guadalupe | 38 min |
| Jun 6, 6:22 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 53 min |
| Jun 6, 6:33 PM CDT | Special Weather Statement | EWX | DeWitt | 42 min |
| Jun 6, 6:48 PM CDT | Special Weather Statement | EWX | Bexar | 42 min |
| Jun 6, 6:49 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 26 min |
| Jun 6, 6:58 PM CDT | Special Weather Statement | EWX | DeWitt | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.